MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cordis 4fr multipurpose catheters.Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ¿(cordis) multipurpose catheter was placed over wire through the metal introducer portion (within its blue sheath) of the liver access and biopsy set within the middle hepatic vein.On retracting the catheter through the liver access and biopsy set, the catheter tip came off and migrated to the left pulmonary artery.It was thought that this was a faulty catheter and a new (cordis multipurpose) catheter was placed to position the biopsy kit for a further sample.On withdrawing this second catheter the tip of the catheter also came off and migrated to the right pulmonary artery".It was also reported the device was removed safely and "the two migrated fragments of the catheters were then retrieved with snares." the patient condition is reported to be "fine".No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 07may2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a dimensional verification, visual inspection, functional test, and inspection of unused product, were conducted during the investigation.One used and 10 unopened device sets were returned for investigation.In addition to this, two cordis catheters were returned, both separated at the distal end.From the used set, the stiffening cannula was found to be bent, likely due to handling during the procedure.Fragments of a blue tubing were found at the distal end of the stiffening cannula.This is believed to be tubing from a cordis catheter, based on the color of the fragment and the lack of damage on the blue cook sheath.The black cook catheter was able to be advanced and withdrawn through each stiffening cannula without any catheter damage.All relevant dimensions such as stiffening cannula angle shape, inner diameter, and outer diameter were measured to be within specification.The devices cannot be confirmed to have been manufactured out of specification.Additionally, a document based investigation evaluation was performed for lot 9309333 and related liver access subassembly.There is no indication the product was not manufactured to specifications.A review of the design history file found no nonconformances for the product lot.Related metal stiffening cannula lots showed one potentially related nonconformance where one stiffening cannula was scrapped for splitting at the distal end.It should be noted a software search revealed no other complaints under lot 9309333 at the time of investigation.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as visual examination, manually feeling each distal tip and verifying that the beveled edge of the stiffening cannula does not shave the outer layer when tubing is withdrawn.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, inspection of returned product, and the results of the investigation, a definitive conclusion could not be determined.The ifu cautions that extreme care should be exercised during manipulation and withdrawl of device to prevent damage.There is not enough information to conclude if the user did not perform accordingly.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8549554
Report Number1820334-2019-00991
Device Sequence Number2358545
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)211113(10)9309333
Combination Product (Y/N)N
Initial Reporter CountrySG
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Device Lot Number9309333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR